What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 21, 9:15 AM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 21, 9:15 AM EST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1015 AM EDT Fri Jul 21 2017
.DISCUSSION...
Central FL under an H100-H70 confluent zone with trough axis draped
over the I-4 Corridor and the Atlc ridge axis blanketing south FL
and the north Bahamas. KTBW/KMLB/KXMR wind profilers mapping the
trough axis through the sfc-5KFT lyr with N/NW winds at KTBW veering
to SW at KMLB/KXMR. Early morning convection in the Gulf Stream
reflects the ascending right flank of the trough and points to
another WX day for east central FL.
Sfc dewpoints in the M/U70s indicate overall available moisture
remains plentiful, confirmed by the 21/12Z RAOBS with PWat values in
the 1.75"-2.00" range over central/south FL...RAP40 analysis
indicates values closer to 2.00". Mid lvl temps have cooled a touch
over the past 24hrs due to a lcl cool pocket asscd with a mid lvl
cut-off low over the FL Big Bend. RAP40 analysis shows H50 temps
btwn -7C/-8C and H70 readings btwn 8.0-8.5C, yielding lapse rates of
5.5-6.0C/KM thru the lyr...12Z RAOBs measured direct values in the
6.0-6.5C/KM range. Thermodynamic instability remains high with fcst
CAPE arnd 2300J/kg along the I-4 Corridor, increasing to arnd
3200J/kg over south FL.
No sig mid lvl capping overhead, and with deep convection already
present over the SW peninsula, anticipate lcl convection will begin
firing as sfc temps reach their convective triggers (M80s), which
will occur no later than noon. Activity will initialize along the
coast as the east coast sea breeze develops. Inland progression of
the sea breeze will be slow due to the SW H100-H70 flow, but
convection will largely follow its propagation, forming along
mesoscale bndry collisions as they push inland.
Likely PoPs (60-70pct) south of I-4, chc to the north (50pct) as a
pocket of slightly drier and more stable air sits over the NE FL.
KTBW/KXMR RAOBs show a drier air thru the H50-H30 lyr with avg
dewpoint depressions btwn 15-20C that will support strong wind gusts
and frequent CG lightning strikes. Weak SW steering flow blo 10KTS
will increase the potential local heavy rain, as well as blowback
debris clouds/precip along the coast late aftn/early evng. Max temps
U80s/L90s along the coast...L/M90s interior.
&&
.AVIATION...Thru 22/12Z.
Sfc winds coastal sites: thru 21/17Z S/SW 4-7KTS bcmg E/SE 8-
12KTS...btwn 22/00Z-22/03Z bcmg S/SW AOB 3KTS.
Sfc winds interior sites: KSFB/KMCO thru 21/18Z S/SW 3-6KTS...btwn
21/18Z-21/20Z bcmg E/SE 5-8KTS...btwn 22/02Z-22/05Z...bcmg S/SW AOB
3KTS. KISM/KLEE...thru 22/00Z W/SW 4-7KTS...btwn 22/00Z-
22/03Z...bcmg S/SW AOB 3KTS.
Vsbys/WX/Cigs: Btwn 21/16Z-20/20Z...chc MVFR shras/slgt chc IFR
tsras. Btwn 21/20Z-21/24Z...S of KLEE-KTIX nmrs MVFR shras/IFR
tsras...slgt chc LIFR +tsras with sfc G35KTS...N of KLEE-KTIX sct
MVFR shras/IFR tsras...slgt chc LIFR +tsras with sfc G35KTS. Btwn
22/00Z-22/02Z...chc MVFR shras/slgt chc IFR tsras.
&&
.MARINE...
Atlc ridge axis over south FL/nrn Bahamas will combine with a weak
trough over central/north FL to maintain a light to gentle S/SW
breeze over the lcl Atlc..bcmg E/SE near the coast by midday with
the formation of the east coast sea breeze. Seas AOB 2FT nearshore
and 2-3FT well offshore. Sct to nmrs showers and sct t-storms over
the Gulf Stream thru early aftn, diminishing by mid aftn. Sct tsras
mvg offshore late aftn/early evng will have the potential to
generate sfc wind G35KTS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Short Term Update....Bragaw
Aviation/Impact WX...Glitto
Hazardous weather outlook, Jul 21, 9:32 AM EST, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1032 AM EDT Fri Jul 21 2017
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-212200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1032 AM EDT Fri Jul 21 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Showers and storms will reach into southern interior sections of
east central Florida by midday. The east coast sea breeze will also
begin to form, with a few cells developing along it. Storms will
become scattered to numerous over the interior sections early to mid
afternoon, then move from the interior to the east coast during the
mid to late afternoon hours. The activity will cross the coast and
continue over the Atlantic waters late afternoon into early evening.
Storms will move a little faster across the southern sections,
toward the northeast at 10 mph, versus 5 mph in the north. A few
stronger storms containing wind gusts up to 50 mph, small hail,
frequent to excessive lightning strikes, and very heavy rain.
.FLOOD IMPACT...
Locally heavy rainfall accumulating up to 2 to 3 inches will cause
nuisance standing water on some roads and low lying areas. Areas
that have seen multiple rounds of heavy rain over the past several
days will be most vulnerable to flooding.
.MARINE THUNDERSTORM GUST IMPACT...
Scattered to numerous lightning storms are expected to impact the
Atlantic intracoastal waters and inland lakes this afternoon. Gusty
winds exceeding 35 knots and frequent lightning strikes are the main
hazards. Boaters are reminded that sudden changes in wind speed and
direction can occur well ahead of the heaviest rain from a lightning
storm. Seek safe harbor in advance of storms.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Scattered lightning storms are expected each afternoon into next
week. The primary threats will be dangerous cloud to ground
lightning and gusty winds. Slow moving storms will also produce
very heavy rains resulting in temporary flooding of some roads and
poor drainage areas.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.
Pendergrast/Glitto
In the hours before
Special weather statement, Jul 21, 12:51 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
151 PM EDT FRI JUL 21 2017
FLZ047-211830-
Southern Brevard County FL-
151 PM EDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
230 PM EDT...
At 150 PM EDT, Doppler radar was tracking a strong thunderstorm over
South Patrick Shores, or over Patrick Air Force Base, moving
southeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Cocoa Beach, Satellite Beach and Malabar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2784 8049 2782 8051 2782 8082 2826 8078
2832 8062 2785 8049
TIME...MOT...LOC 1750Z 316DEG 5KT 2821 8064
GlittoSpecial weather statement, Jul 21, 1:07 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
207 PM EDT FRI JUL 21 2017
FLZ045-053-144-211845-
Osceola FL-Orange FL-Southern Lake County FL-
207 PM EDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 245 PM EDT...
At 207 PM EDT, Doppler radar was tracking a strong thunderstorm near
Intercession City, moving northeast at 10 mph.
Winds in excess of 40 mph and frequent lightning will be possible
with this storm.
Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Saint Cloud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2868 8195 2852 8112 2808 8136 2809 8145
2814 8146 2814 8152 2820 8152 2826 8156
2826 8166 2835 8166 2835 8179 2836 8179
2835 8191
TIME...MOT...LOC 1807Z 206DEG 14KT 2820 8155
GlittoLocal storm report, Jul 21, 1:09 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
209 PM EDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND GST 5 N BAREFOOT BAY 27.96N 80.53W
07/21/2017 M39 MPH AMZ552 FL MESONET
MESONET SITE XIND AT THE INDIAN RIVER EAST OF VALKARIA
MEASURED A PEAK WIND GUST OF 34KT/39MPH FROM THE ESE.
&&
KRLocal storm report, Jul 21, 1:16 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
216 PM EDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND GST 2 SSW GIFFORD 27.65N 80.42W
07/21/2017 M43 MPH INDIAN RIVER FL ASOS
ASOS AT VERO BEACH INTERNATIONAL AIRPORT MEASURED A PEAK
WIND GUST OF 37KT/43MPH FROM THE WSW.
&&
KRSpecial weather statement, Jul 21, 1:33 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
233 PM EDT FRI JUL 21 2017
FLZ047-053-211930-
Southern Brevard County FL-Osceola FL-
233 PM EDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREVARD AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 330 PM EDT...
At 232 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Marian and Deer Park. These storms were nearly stationary.
Additional strong storms may develop farther west toward Lake
Kissimmee through mid afternoon.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Camp Holly Fish Camp, Lake Kissimmee, Lake Marian and Kenansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2826 8074 2796 8072 2776 8118 2782 8121
2784 8123 2785 8127 2785 8128 2786 8128
2786 8130 2789 8130 2790 8131 2792 8131
2794 8135 2795 8134 2798 8137
TIME...MOT...LOC 1832Z 004DEG 1KT 2791 8106
WeitlichSpecial weather statement, Jul 21, 1:37 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
237 PM EDT FRI JUL 21 2017
FLZ053-211915-
Osceola FL-
237 PM EDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSCEOLA COUNTY
UNTIL 315 PM EDT...
At 236 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saint Cloud, moving east at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Saint Cloud, East Lake Toho, Narcoossee, Austin Tindall Park and
Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near lakes in this area, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 2835 8128 2835 8126 2834 8105 2811 8111
2816 8131
TIME...MOT...LOC 1836Z 256DEG 5KT 2824 8122
Weitlich